Alert archive / Missouri / Flash Flood Warnings in 1997

Flash Flood Warning 26, NWS Springfield, MO

June 13, 1997Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 13, 1997, 3:42 AM CDT for Vernon County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1997, 3:42 AM CDT (08:42 UTC)
Expired
Jun 13, 1997, 4:45 AM CDT
In force
63 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1997-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2667 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1997-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2667 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:33 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 13, 2:33 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT FRI JUN 13 1997

MAIN FCST PROBLEM FOR TDY WILL BE WITH POPS AND SVR WX POTENTIAL.

MAIN SVR WX THREAT WILL LIKELY BE DURING THE MORNING WITH MCS PUSHING
THRU CNTRL E KS ATTM.  TRAINING SVR TSRA HAVE FORMED INTO LINE OF SVR
STORMS AND MAINLY WIND RELATED EVENT.  SFC DWPNT AXIS IN THE 70S
STRETCHING FROM NE TX THROUGH MOST OF OK AND INTO W MO WITH DRIER AIR
BEHIND MCS ACROSS W KS.  WV IMAGERY SHOWS ULJ PUSHING AROUND BASE OF
LOW FEEDING STORMS ACROSS TX/OK.

NEXT SHRTWV LOOKS TO PUSH ACROSS S MO/N AR LATER IN THE DAY.  MCS
SHOULD PUSH THRU CWA THIS MORNING HELPING TO MODIFY THE ATMOSPHERE FOR
MUCH OF THE DAY.  BELIEVE ATMOSPHERE WILL BECOME UNSTABLE AGAIN DURING
THE LATE AFTERNOON AND WITH SHRTWV IN THE VCNTY WILL SEE TSRA
REDEVELOPING ACROSS S MO.  BEST INSTABILITY WILL BE TO THE S ACROSS AR
WHERE ETA CAPES FCST AROUND 4000J/KG.  WOULD LIKE TO BREAK ZONES INTO
MORNING/AFT PDS DUE TO CONVECTION THIS MORNING.

RECOMMENDATIONS FOR THIS MORNING/TDY...
SGF
THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN.  TEMPS IN 70S.
S5-10.
THIS AFTERNOON...P SUNNY.  40% TSRA.  HIGH AROUND 80.  N5-10.

JLN(3 KS COUNTIES IN WATCH UNTIL 6AM)
THIS MORNING...PDS OF SHRA/TSRA...LOCALLY HVY RAIN.  TEMPS IN 70S.
S5-10.
THIS AFTERNOON...P SUNNY.  40% TSRA.  HIGH 80-85.  N5-10.

UNO
THIS MORNING...PDS OF SHRA/TSRA.  TEMPS RISING INTO 70S.  S5-10.
THIS AFTERNOON...P SUNNY.  40% TSRA.  HIGH IN THE LOW 80S.  S5-10.

VIH/AIZ
THIS MORNING...PDS OF SHRA/TSRA.  TEMPS RISING INTO 70S.  S5-10.
THIS AFTERNOON...P SUNNY.  30% TSRA.  HIGH AROUND 80.  N5-10.

CCF...
SGF EB 081/061 080/061 080 05743
JLN EB 084/064 084/063 082 05743

LINDENBERG

In the hours before

Special weather statement, Jun 12, 9:47 PM CDT, 5 hours 55 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 PM CDT THU JUN 12 1997

THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES

IN SOUTHEAST KANSAS   BOURBON     CHEROKEE   CRAWFORD

IN SOUTHWEST AND CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR

...THUNDERSTORMS FORMING OVER SOUTH CENTRAL KANSAS...
...COMPLEX OF THUNDERSTORMS POSSIBLE OVERNIGHT...

A SMALL AREA OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED OVER SOUTH
CENTRAL KANSAS THIS EVENING. THESE STORMS WERE MOVING SLOWLY EAST AND
WILL REACH BOURBON...CRAWFORD AND CHEROKEE COUNTIES IN EXTREME SOUTHEAST
KANSAS AFTER MIDNIGHT. THE ATMOSPHERE OVER SOUTHEAST KANSAS AND THE
MISSOURI OZARKS IS UNSTABLE AND THE STORMS MAY BE SEVERE WHEN THEY
REACH SOUTHEAST KANSAS.

ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER WESTERN PORTION OF KANSAS
AND OKLAHOMA. THESE STORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX AND
MOVE EAST OVERNIGHT. THIS COMPLEX IS NOT EXPECTED TO REACH SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI UNTIL AFTER MIDNIGHT.  AREAS EAST OF A
VIENNA TO WEST PLAINS LINE MAY NOT SEE PRECIPITATION UNTIL AFTER 500 AM.

AREAS ALONG AND SOUTH OF A PITTSBURG KANSAS TO SPRINGFIELD AND WEST
PLAINS LINE HAVE A CHANCE OF SEVERE WEATHER TONIGHT...WITH THE GREATER
THREAT IN OKLAHOMA AND ARKANSAS.  WHILE LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH ANY SEVERE STORMS THAT DEVELOP...ONE TO THREE
INCHES OF RAIN MAY ALSO OCCUR THROUGH NOON FRIDAY. THE HEAVY RAIN MAY
CAUSE FLOODING TO DEVELOP.

SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR STATEMENTS
ISSUED BY THE NATIONAL WEATHER SERVICE AND BE PREPARED FOR ACTIVATION
OVER SOUTHEAST KANSAS AROUND MIDNIGHT AND SOUTHERN MISSOURI BETWEEN
MIDNIGHT AND SUNRISE.

MS
Special weather statement, Jun 12, 9:48 PM CDT, 5 hours 54 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 PM CDT THU JUN 12 1997

THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES

IN SOUTHEAST KANSAS   BOURBON     CHEROKEE   CRAWFORD

IN SOUTHWEST AND CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR

...THUNDERSTORMS FORMING OVER SOUTH CENTRAL KANSAS...
...COMPLEX OF THUNDERSTORMS POSSIBLE OVERNIGHT...

A SMALL AREA OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED OVER SOUTH
CENTRAL KANSAS THIS EVENING. THESE STORMS WERE MOVING SLOWLY EAST AND
WILL REACH BOURBON...CRAWFORD AND CHEROKEE COUNTIES IN EXTREME SOUTHEAST
KANSAS AFTER MIDNIGHT. THE ATMOSPHERE OVER SOUTHEAST KANSAS AND THE
MISSOURI OZARKS IS UNSTABLE AND THE STORMS MAY BE SEVERE WHEN THEY
REACH SOUTHEAST KANSAS.

ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER WESTERN PORTION OF KANSAS
AND OKLAHOMA. THESE STORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX AND
MOVE EAST OVERNIGHT. THIS COMPLEX IS NOT EXPECTED TO REACH SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI UNTIL AFTER MIDNIGHT.  AREAS EAST OF A
VIENNA TO WEST PLAINS LINE MAY NOT SEE PRECIPITATION UNTIL AFTER 500 AM.

AREAS ALONG AND SOUTH OF A PITTSBURG KANSAS TO SPRINGFIELD AND WEST
PLAINS LINE HAVE A CHANCE OF SEVERE WEATHER TONIGHT...WITH THE GREATER
THREAT IN OKLAHOMA AND ARKANSAS.  WHILE LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH ANY SEVERE STORMS THAT DEVELOP...ONE TO THREE
INCHES OF RAIN MAY ALSO OCCUR THROUGH NOON FRIDAY. THE HEAVY RAIN MAY
CAUSE FLOODING TO DEVELOP.

SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR STATEMENTS
ISSUED BY THE NATIONAL WEATHER SERVICE AND BE PREPARED FOR ACTIVATION
OVER SOUTHEAST KANSAS AROUND MIDNIGHT AND SOUTHERN MISSOURI BETWEEN
MIDNIGHT AND SUNRISE.

MS
Special weather statement, Jun 13, 1:01 AM CDT, 2 hours 41 minutes before
KSZ073-097-101-MOZ066-077-088-093-101-130805-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST KANSAS UNTIL 600
AM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR
THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS UNTIL 600 AM CDT:

BOURBON...CRAWFORD AND CHEROKEE.

THE WATCH INCLUDES THE CITIES OF FORT SCOTT...PITTSBURG...AND COLUMBUS.

A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL KANSAS INTO
CENTRAL OKLAHOMA WILL MOVE EAST OVERNIGHT. THE MOIST AND UNSTABLE
AIRMASS OVER SOUTHEAST KANSAS WILL CONTINUE THE SEVERE THUNDERSTORM
THREAT THROUGH SUNRISE.

LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT
WITH VERY HEAVY RAINFALL ALSO POSSIBLE FROM THE STRONGER STORMS.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN
AND NEAR THE WATCH AREA.  PERSONS SHOULD WATCH FOR THREATENING WEATHER
AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO...TELEVISION OR
CABLE TELEVISION FOR FURTHER INFORMATION.

MS
Special weather statement, Jun 13, 1:03 AM CDT, 2 hours 39 minutes before
KSZ073-097-101-MOZ066-077-088-093-101-130805-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST KANSAS UNTIL 600
AM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR
THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS UNTIL 600 AM CDT:

BOURBON...CRAWFORD AND CHEROKEE.

THE WATCH INCLUDES THE CITIES OF FORT SCOTT...PITTSBURG...AND COLUMBUS.

A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL KANSAS INTO
CENTRAL OKLAHOMA WILL MOVE EAST OVERNIGHT. THE MOIST AND UNSTABLE
AIRMASS OVER SOUTHEAST KANSAS WILL CONTINUE THE SEVERE THUNDERSTORM
THREAT THROUGH SUNRISE.

LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT
WITH VERY HEAVY RAINFALL ALSO POSSIBLE FROM THE STRONGER STORMS.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN
AND NEAR THE WATCH AREA.  PERSONS SHOULD WATCH FOR^ THREATENING WEATHER
AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO...TELEVISION OR
CABLE TELEVISION FOR FURTHER INFORMATION.

MS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:42 AM CDTSevere Thunderstorm WarningSGFVernon63 min
Jun 13, 4:17 AM CDTSevere Thunderstorm WarningSGFJasper, Newton63 min
Jun 13, 4:27 AM CDTSevere Thunderstorm WarningSGFMcDonald33 min
Jun 13, 4:37 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair63 min
Jun 13, 4:41 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon49 min
Jun 13, 4:57 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence63 min
Jun 13, 5:28 AM CDTSevere Thunderstorm WarningSGFPolk62 min
Jun 13, 5:33 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Webster57 min
Jun 13, 5:43 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair62 min
Jun 13, 5:51 AM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney69 min
Jun 13, 6:05 AM CDTSevere Thunderstorm WarningSGFLaclede, Wright55 min
Jun 13, 6:18 AM CDTSevere Thunderstorm WarningSGFCamden57 min
Jun 13, 6:29 AM CDTFlash Flood WarningSGFSt. Clair3 hr
Jun 13, 7:04 AM CDTFlash Flood WarningSGFLaclede, Webster, Wright2 hr
Jun 13, 7:45 AM CDTFlash Flood WarningSGFMiller, Morgan3 hr
Jun 13, 8:17 AM CDTFlash Flood WarningSGFDent, Shannon, Texas2 hr
Jun 13, 4:08 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon67 min
Jun 13, 5:15 PM CDTFlash Flood WarningSGFDent, Shannon4 hr

Nearby

Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.